Arkansas, 2006

Drought in Arkansas, February 1 to 28, 2006

February 1 to 28, 2006 · NWS TSA · 7 events in 7 counties and zones

7 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 9:20 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 31, 9:20 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST TUE JAN 31 2006

.DISCUSSION...
HIGH CLOUDS ARE OVERSPREADING THE AREA AND WILL PERSIST THROUGHOUT
THE NIGHT. A WEAK COLD FRONT IS MOVING THROUGH CENTRAL KANSAS AND
WILL REACH THE INTERSTATE 44 CORRIDOR AROUND SUNRISE AND NEAR A
EUFAULA TO FAYETTEVILLE LINE BY WEDNESDAY AFTERNOON BEFORE IT
BEGINS TO WASH OUT.

LOW LEVEL MOISTURE IS JUST BEGINNING TO MOVE ONTO THE SOUTHEAST
TEXAS COAST AND WILL ARRIVE IN SOUTHEAST OKLAHOMA WEDNESDAY
MORNING IN THE FORM OF STRATOCUMULUS CLOUDS AND HIGHER DEWPOINTS.
A TIGHT MOISTURE GRADIENT IS THEN LIKELY TO REMAIN ACROSS THE AREA
UNTIL A STRONGER COLD FRONT MOVES THROUGH LATER THURSDAY AND
THURSDAY NIGHT.

HAVE RAISED FORECAST MINIMUMS TONIGHT IN MOST PLACES BUT LOWERED
THEM A BIT NORTHWEST OF TULSA WHERE WINDS WILL GO LIGHT LATER
SETTING UP A LARGE TEMPERATURE GRADIENT. MAY NOT BE WARM ENOUGH AT
MCALESTER BUT THERE IS SOME CHANCE THE WINDS WILL DIMINISH THERE
NEAR SUNRISE ALLOWING THEM TO FALL INTO THE MID TO UPPER 40S.

OUR CURRENT FORECAST SHOWS MINIMUMS WELL ABOVE GUIDANCE THURSDAY
AND FRIDAY MORNINGS AND THIS APPEARS RIGHT ON TRACK. THE CAVEAT
WEDNESDAY NIGHT IS THE TIGHT MOISTURE GRADIENT WHICH WILL BE LYING
ACROSS THE FORECAST AREA AND AREAS NORTHWEST OF INTERSTATE 44 MAY
ONCE AGAIN GET COLDER THAN FORECAST WHILE AREAS AROUND MCALESTER
AND HUGO STAY ABOVE 50.

THE NEW 00Z NAM RUN IS TRENDING TOWARDS THE STRONGER UKMET
SOLUTION WITH THE SHORTWAVE THURSDAY NIGHT AND FRIDAY. THE NAM IS
ABOUT 6 HOURS THAN THE UKMET AT BREAKING OUT PRECIPITATION BUT
BOTH MODELS SHOW DECENT QPF MAINLY IN THE SOUTHEAST HALF OF OUR
FORECAST AREA SOMETIME IN THE LATE THURSDAY NIGHT OR FRIDAY
MORNING TIMEFRAME. WILL LET THE MIDNIGHT SHIFT DETERMINE WHETHER
POPS ARE NEEDED AND ALSO WHETHER TEMPERATURES NEED TO BE RAISED
EVEN MORE THURSDAY NIGHT AS BOTH THE UKMET AND NAM WOULD SUGGEST.

MODEL DIFFERENCES ABOUND IN THE EXTENT OF COLD AIR THAT MAKES IT
THIS FAR SOUTHWEST EARLY NEXT WEEK. THE ECMWF IS MUCH COLDER THAN
THE GFS AND IF IT IS CORRECT...BELOW NORMAL TEMPERATURES WILL
FINALLY BE SEEN BY EARLY NEXT WEEK.

UPDATE COMING SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  62  42  65 /   0  10  10  10
FSM   38  62  49  65 /   0  20  20  10
MLC   46  62  48  64 /   0  10  10  10
BVO   35  61  39  65 /   0  10  10  10
FYV   45  60  45  63 /   0  10  20  10
BYV   45  62  45  61 /   0  10  20  10
MKO   44  61  45  65 /   0  10  10  10
MIO   42  61  44  62 /   0  10  10  10
F10   44  61  44  65 /   0  10  10  10
HHW   46  61  51  69 /   0  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Jan 31, 6:22 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CST TUE JAN 31 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CST TUE JAN 31 2006

HIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRY WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.  FIRE
WEATHER WILL REMAIN A CONCERN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Benton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Benton forecast zone
Reported by
NEWSPAPER
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Precipitation remained well below normal across northwestern and west central Arkansas through February resulting in worsening long-term drought conditions during the month (D3). Reservoir levels and streamflow remained well below normal. A burn ban that was issued for the region in early December remained in effect through the month.

Drought, Carroll

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Carroll forecast zone
Reported by
NEWSPAPER
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Crawford

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Crawford forecast zone
Reported by
NEWSPAPER

Drought, Franklin

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Franklin forecast zone
Reported by
NEWSPAPER

Drought, Madison

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Madison forecast zone
Reported by
NEWSPAPER
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Sebastian

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
NEWSPAPER

Drought, Washington

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washington forecast zone
Reported by
NEWSPAPER
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489726, 5489727, 5489728, 5489729, 5489730, 5489731, 5489732.